Hypothyroid and swallowing issues input please

eileenlaunonenJanuary 30, 2009

My levels are off 4.080 your best in the 3 range they just uped me to .88 Levothroid. I feel a bit better but the week before the med change I started with a feeling of a Phlem ball in my throat which i cannot clear and its very annoing and comes and goes through the day and get persistely worse at time I went to a throat specialist who is very good in my area...he put a scope up my nose down my throat he sees no nodules polops cist or tumors but the lower throat between the adams apple and thyroid are inflamed which he say is causing this feeling he says i have GERD and the acid is aggrivating the soft tissue...put me on 20mg of Prilosec but news to me I have no syptoms of heartburn acid Etc but he says you can be unaware of this. Ive been taking the Prilosec for 1 week with no change He also recommended a Thyroid Sono and to get with a Endocronologist oppose to using my regular MD. he says he bets my thyroid is fine but always good to have a "base line" scan. he claims after3-4 weeks the sensation will go away. Ive searched the web endlessly to end up here. Anyone have suggestions...my mind is racing...I even wondered if Clacium difeceny or vitamin dificency can cause this as the Thyroid meds deplete...but I dont know if mine are depleted. Any info welcomed Im a wits end! TIA

Thank you for reporting this comment. Undo
trianglejohn

It can take a couple of weeks or longer for acid reducers to show a difference. If Prilosec doesn't do it for you there are many others. You can try some of the over the counter versions if you run out of options. Usually it is on the dosage amounts that vary between over the counter and prescription medicines.

The acid from your stomach has to make it all the way up to the back of your mouth before you can taste it. There are no taste buds in your throat. Lots of people suffer from acid reflux and never know it.

I've never heard of thyroid medicine affecting any sort of vitamin deficiency.

    Bookmark   February 3, 2009 at 10:27AM
Thank you for reporting this comment. Undo
eileenlaunonen

Thanks for your input you put my mind at ease as I thought if you had reflux you'd know it but what you say makes sense the doc said it would take at least 21 days...im on 15 and I do feel a bit better Thanks!

    Bookmark   February 6, 2009 at 8:45AM
Sign Up to comment
More Discussions
Post Pregnancy Joint Pain & Muscle Stiffness
Wondering if others have experienced joint pain and...
Audlee
Vitamin D makes my hip ache.....
Has anyone had this to happen? When I try to research...
lovemrmewey
Suggest a remedy for chapped hand and breaking of nails
I am a working lady and my work is mostly on computer....
kalifa
Weird Situation
Note: This question is asked on behalf of friend One...
Jikoimary
Taking yourself off Paxil without side effects...???
One of my dear friends, J, had been taking Paxil for...
sooz
© 2015 Houzz Inc. Houzz® The new way to design your home™